THEGAYUK

We Are Gay UK

Why do poppers cause a headache?

If you inhale poppers you might have suffered a headache afterwards, here’s why that happens.

geralt / Pixabay

Poppers are known to enhance sexual experiences and some believe they make anal sex easier as they can help a person relax their sphincter muscles, but when you inhale, most people find that they get a headache… but why?

When you inhale, the chemicals in poppers dilate your blood vessels, which allows more blood to flow to your heart and your brain. This is why your face may turn red and your heart thumps a little harder when you take poppers. Many people talk about a warm rush sensation. This is the blood flowing through your body.

The effects are short-term, although the headache might last a little longer!

So what causes the headache when your inhale poppers?

Why do poppers cause a headache?
Why do poppers cause a headache?

It’s all to do with how the chemicals react to your own physiology. When you snort or inhale your blood vessels dilate, meaning they get bigger, which means your blood has the chance to rush through your system. It also means your blood pressure becomes very low. Headaches can be one of the symptoms of low blood pressure.

Advertisements

All that fresh blood pumping around can get the heart pumping quicker. But soon after the blood vessels start to restrict again. The dilation and constricting of blood vessels in the brain can trigger the pain centres of the brain, which might cause the headache you feel after using poppers.

Advertisements

Drinking alcohol while taking poppers might also exacerbate the issue.

The thing to remember is this, if you’re not enjoying it or are worried stop using them. The rush will end after two to four minutes, but your headache might last for an hour. Take an aspirin and a glass of water.

Advertisements
%d bloggers like this: